Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV Rebound- Please answer second request
Dec 14, 2005

A little over 6 mos ago, I completed perasys/co-pegasys treatment for Hep C (type 1a). Each time my HCV viral load was tested during my 48 week treatment, my viral load was not detectable. (When I began treatment, my viral load was 1.8 million). My liver enzymes were elevated before treatment and are within the normal range now (but I don't know what they are). When I got my six mos post treatment tests completed, my viral load had rebounded to 300,000. My doctor left me a message that we'd follow up in 3 mos. I am HIV co-infected (HIV viral load undetectable; t count 750 before treatment; 477 now). What are my treatment options now? I was treated by my HIV doctor and it seems like I was close to beating the HCV and want to do everything that I can to beat it if treated a second time. Thanks for your advice.

Response from Dr. Dieterich

I know how disappointing that news can be. However lets look on the bright side. Your liver biopsy is undoubtedly better than it was before you took treatment. Even if the virus is not eradicated then your biopsy will be improved. You have a very advanced HIV doctor, so that is great too, they are treating your HCV! Finally, you have a very good chance the next time around of a cure. What we are doing in cases like yours is to use double dose peg for the first 12 weeks then drop down to single dose for another 60 weeks. That makes a total of about 72 weeks of treatment.It sounds like you will succeed next time. Good luck! DTD



Previous
HCV PCR or TMA
Next
Is it safe?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement